Jump to content
Edward

Edward: Saphris / asenapine

Recommended Posts

Edward
Posted (edited)

I've been taking saphris since Nov. of 2017. When I 1st. started saphris I thought it was the greatest medication ever made. It helped me sleep, stopped some of my bad habits and manic behaviors and I really felt good. After 13 to 14 months it took it all back. Insomnia, 30lb. weight gain, increased anxiety, terrible stomach issues and I just didn't feel like me anymore. All the things that I used to really enjoy doing were gone. Hardly wanted to do anything. No motivation. Visiting sights like this on the web helped me to see that I was not alone. That other people were having bad experiences with saphris also. I finally made up my mind that I had enough of saphris. I'm on the 4th. wk. of a 6 wk. 10% taper. When I read an article by Dr. Peter Braggen about the dangers of saphris , SSRI's, and other psychiatric meds. and besides all the other interesting facts he shared, the one that really scared me and was the straw that broke the camel's back for me was that people have a 20 to 30% chance of getting tardive dyskenisia, an irreversible movement disorder, after long term use of saphris as well as other psychiatric meds. It goes up to 40% after 60yrs. old. I'm 61yrs. old and that's NOT a chance I'm willing to take!!! This plus all the adverse side effects mentioned above made my decision VERY EASY... I know, from what I've read on line, that this is NOT going to be fun getting off of saphris. I've read the horror stories of saphris withdrawal  and to be quite honest they are scaring the hell out of me!!! Wish me luck

Edited by Carmie
Date change on request

Share this post


Link to post
Carmie
Posted (edited)

Hi Edward, 

 

Welcome to SA. I’m glad you’re tapering by 10%. Could you please fill in a drug signature. ChessieCat will send you the link. 

 

I changed the date for you on your post. 

 

Wishing you all the best in your healing journey. We will all get there in the end!  💚

Edited by Carmie
Typo

Share this post


Link to post
ChessieCat
7 hours ago, Edward said:

I'm on the 4th. wk. of a 6 wk. 10% taper.

 

Q:  How often are you reducing by 10%?  Please provide details about your tapering plans.

 

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

When we taper using this protocol we may experience mild withdrawal symptoms.  However when the drug is taken away too quickly we can get withdrawal symptoms which are more than mild:  Dr Joseph Glenmullen's Withdrawal Symptoms

 

This topic explains how to get the dose you need.  Tips for tapering off asenapine (Saphris)

 

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

This is your own introductions topic where your can ask questions about your own situation and journal your progress.

Share this post


Link to post
Edward

I didn't hold after 1st. 2wks. of taper. I took 10mg. one night followed by 5mg. the next, alternating dosage every other night. I didn't hold as you suggest. I'm in my 4th. wk. taking 5mg. nightly. Should I take the 5mg. for 6 wks. instead of 2wks.(I'm assuming that's what you mean by a 4wk. hold)? I was taking the lowest dose of 10mg. nightly which I forgot to mention in my signature.

Share this post


Link to post
ChessieCat

Please put the dates, and doses (include alternate dose information) in your drug signature.

 

Skipping doses to taper is not recommended.  The brain likes consistency.

 

Yes the tapering protocol is the make a 10% reduction of the dose you are currently taking and to take that dose for 4 weeks.

 

Your first reduction should have been from 10mg to 9mg, and then the next reduction would have been 8.1mg (9mg x 0.9).

 

To clarify:

 

Q:  Did you alternate 10mg & 5mg doses for 1 week or 2 weeks?

 

Q:  Have you been taking 5mg every day for 2 weeks?

 

Share this post


Link to post
Edward

alternated dosages for 2wks. I've been taking 5mg. starting on March 12th. to present day. 3 days into 2nd. wk.

Share this post


Link to post
ChessieCat

Q:  How are you feeling?

Share this post


Link to post
Edward

I'm experiencing insomnia, fatigue from lack of sleep, a little brain fog and anxiety. Really wish I could get back to normal sleep pattern. I never had problem of insomnia before taking  saphris...

Share this post


Link to post
ChessieCat
Posted (edited)

Please put this information in your drug signature:

 

Saphris:  Nov 2017, 10mg; 26 Feb 2019, 10mg/5mg alternating; 12 Mar, 5mg

 

 

Edited by ChessieCat

Share this post


Link to post
ChessieCat
2 minutes ago, Edward said:

I'm experiencing insomnia, fatigue from lack of sleep, a little brain fog and anxiety.

 

Q:  Did these start happening after you reduced the Saphris?

 

We need to know what new symptoms you have started getting after you reduced your dose.  I'm trying to work out if you are getting withdrawal symptoms.

 

If you are, and they are unbearable then you might need to updose by a small amount.  We can suggest an amount.

Share this post


Link to post
Edward

Yes, but I was already having problems with insomnia and anxiety while taking saphris. They were 2 of the reasons for discontinuation. 

Share this post


Link to post
ChessieCat

Q:  So the brain fog is a new symptom?

 

Q:  Are there any other new symptoms that you didn't have until you started reducing the drug?

Share this post


Link to post
Edward

Loss of appetite and states of lack of mental clarity. Insomnia and anxiety are the worst of symptoms I'm dealing with. quick question please: should I use 5mg. for 4wks. as opposed to 2wks. that I initially intended? I want to get this right...

Share this post


Link to post
Edward

Are you still there?

Share this post


Link to post
Altostrata

Hello, Edward.

 

According to our very conservative guidelines, you have been tapering Saphris rather quickly. Also, we advise to never alternate dosages to taper.

 

You may be able to stabilize on 5mg Saphris taken every day at the same time. This may take some weeks. Or you may wish to updose a bit, to 6mg Saphris.

 

13 hours ago, ChessieCat said:

This topic explains how to get the dose you need.  Tips for tapering off asenapine (Saphris)

 

Are you using a liquid to taper? What dosage Saphris were you taking at the start? Please put dosages in your signature.

 

 

Share this post


Link to post
Edward

I was taking 10mg. in evening. I'm Not using a liquid to taper. I'm on second wk. of 5mg. sublingual tablets, that I was, before I was advised by this site not too(too quick a taper)going to take for 2 wks. but now,based on what you've taught me about tapering too fast, I'm going to take 5mg. for 4wks.than 4wks. of 2.5 mgs. and than STOP. I don't know how to go back in to edit signature(to add dosage I was taking for 14 months. 

I have very limited computer skills. Thanks to all of you for your patience !!! This is my 1st. forum and it shows. All I have to complete my taper is 5mg. and 2.5 

Share this post


Link to post
Edward

I added my nightly dosage and when I took saphris to signature. Thank you !!!

Share this post


Link to post
Altostrata
2 hours ago, Edward said:

I was taking 10mg. in evening. I'm Not using a liquid to taper. I'm on second wk. of 5mg. sublingual tablets, that I was, before I was advised by this site not too(too quick a taper)going to take for 2 wks. but now,based on what you've taught me about tapering too fast, I'm going to take 5mg. for 4wks.than 4wks. of 2.5 mgs. and than STOP. I don't know how to go back in to edit signature(to add dosage I was taking for 14 months. 

I have very limited computer skills. Thanks to all of you for your patience !!! This is my 1st. forum and it shows. All I have to complete my taper is 5mg. and 2.5 

 

Your nervous system may or may not agree with your plan. Strongly advise you take 5mg Saphris consistently, keep daily notes about your symptom pattern, and not reduce again until your nervous system has stabilized -- or you could get much worse symptoms.

 

When you do resume tapering, strongly advise you reduce 5mg by a lot less than 50%, or you could be in for a replay of what's going on now. Please show respect for our time and read the links we give you, such as Tips for tapering off asenapine (Saphris)

 

Please let us know how you're doing.

Share this post


Link to post
Edward

Good evening. I just wanted to touch base with you. I'm holding at 5mg. of saphris till my nervous system recovers.

Thank you for the advice to hold at 5mg.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...